MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Other product; serial#; udi; mfg date; downloader recharger (b)(4) 27-mar-2019.Downloader recharger (b)(4) 27-mar-2019.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 31-dec-2020, abbott point of care (apoc) was contacted by a customer who reported that equipment is burnt.The customer stated that i-stat1 (sn (b)(4)), have marks on/near contacts that appeared to be burnt or corrosion as described.The customer reports all equipment is operational but was taken out of use when burnt/corrosion was noticed.There was no additional information at the time of this report.There are no reports of fire, smoke or burning as the equipment was operational.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.Customer using rechargeable batteries.There is no reason to believe product will become hot to the touch.Customer states the product was operational at the time of the event.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident: 849710.The investigation was completed on (b)(6) 2021.The customer reported that analyzer s/n (b)(6) and downloader rechargers (drc) s/n (b)(6) and s/n (b)(6) were burnt.The customer also reported that the drcs were using the original power cords and rechargeable battery bod 2018-11 was used in the analyzer.The battery was not swollen.However, it was difficult to remove from the analyzer.The customer's complaint was confirmed via the burned marks on the surface of the analyzer and the two drcs near the recharge contact pins upon receipt.Analyzer s/n (b)(6) , drc s/n (b)(6) , and drc s/n (b)(6).Functioned according to specifications during failure analysis.There is no evidence showing the customer was using the incorrect power adapter as per the power adapter picture they provided (located in the rocketware incident files).Furthermore, as the complaint rechargeable battery bod 2018-11 as well as the drc power cables and adapters have not been returned for investigation, there is insufficient evidence to rule out these items as having contributed to the complaint.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key11154425
Report Number2245578-2021-00002
Device Sequence Number14526573
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1